Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 174, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 19, 2015, 2:01 PM EDT for 4 counties in Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2015, 2:01 PM EDT (18:01 UTC)
- Expired
- Jul 19, 2015, 2:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH, Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 63 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:39 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 19, 1:39 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT SUN JUL 19 2015
.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL PERSIST FOR THE BEGINNING OF THE
WEEK. IT WILL BE UNSETTLED WITH SHOWERS AND THUNDERSTORMS UNTIL A
COLD FRONT MOVES THROUGH TUESDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE SOUTHWESTERN
CWA EARLY THIS AFTERNOON WHERE CIRRUS WAS THINNER THIS MORNING.
EXPECT CONTINUED DEVELOPMENT THROUGH THE AFTERNOON INTO THIS
EVENING AS AN H5 VORT MAX CURRENTLY OVER IL/IN MOVES EASTWARD. IN
ADDITION...A BOUNDARY TO OUR NORTHWEST WILL SLIDE TOWARDS THE
NORTHERN PART OF THE CWA THIS AFTERNOON AND EVENING AND WILL ALSO
SERVE AS A FOCUS FOR STORM DEVELOPMENT. COVERAGE OF CONVECTION
FOR THE REST OF TODAY IS UNCERTAIN GIVEN RECENT HI-RES MODEL
DISCREPANCIES. BUT WITH PW/S INCREASING TO OVER 2 INCHES ACROSS
THE ENTIRE AREA AND ALREADY SATURATED SOILS IN MANY AREAS...HAVE
BUMPED POPS UP TO LIKELY AND DECIDED TO ISSUE A FLASH FLOOD WATCH
FOR ENTIRE CWA THROUGH 04Z. SHEAR SHOULD INCREASE LATER IN THE
DAY SO SOME SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS THE
MAIN THREAT. CONVECTIVE ACTIVITY IS EXPECTED TO DIMINISH OR PUSH
OUT OF THE AREA BY LATE THIS EVENING.
DID NOT CHANGE TEMPERATURE FORECAST GIVEN THAT THEY WERE LOWERED
TO SUB-ADVISORY CRITERIA IN THE EXPECTATION OF CLOUDS AND RAIN
THIS AFTERNOON.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
EXPECT THE BOUNDARY THAT MOVES INTO THE AREA SUNDAY
AFTERNOON/EVENING TO WASH OUT AS UPPER SUPPORT MOVES OFF. HOWEVER
ANOTHER SHORT WAVE ORIGINATING THE NORTHERN ROCKIES WILL TRACK
FURTHER SOUTH AND PASS ACROSS THE FORECAST AREA ON MONDAY.
SUBSEQUENTLY A LOW WILL CLOSE OFF OVER HUDSON BAY WHICH WILL
REESTABLISH TROUGHING ACROSS THE GREAT LAKES REGION TOWARDS MID
WEEK. AS THIS TRANSITION OCCURS A DISTURBANCE MOVING THROUGH THE
BASE OF THE TROUGH WILL FORCE A COLD FRONT THROUGH THE FORECAST
AREA ON TUESDAY.
BEST CHANCE FOR MORE STORMS WILL BE MONDAY INTO MONDAY NIGHT.
WHILE CONFIDENCE IS NOT THAT HIGH ON PLACEMENT...AT THIS POINT THE
BETTER CHANCE SEEMS TO BE ACROSS THE SOUTHERN COUNTIES.
INSTABILITY AND SHEAR APPEAR TO BE SUFFICIENT FOR A CONTINUED
POSSIBILITY OF STRONG TO SEVERE STORMS WITH HEAVY RAINFALL
POTENTIAL.
INSTABILITY SHOULD BE MUCH LESS BY THE TIME THE FRONT COMES
THROUGH THE AREA TUESDAY ALTHOUGH SOME SHOWERS AND THUNDERSTORMS
WILL STILL BE POSSIBLE ALONG AND AHEAD OF THE BOUNDARY.
HIGH PRESSURE WILL BRING IN A DRIER AIR MASS FOR MID WEEK.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS MID LEVEL RIDGE TRIES TO REASSERT ITSELF NORTHWARD INTO THE
PLAINS...WE WILL REMAIN IN A NORTHWEST FLOW ALOFT. SURFACE HIGH
PRESSURE IS EXPECTED TO TRAVERSE OUR REGION. AT THIS TIME...IT
SHOULD REMAIN DRY.
WILL CONTINUE THE DRY WEATHER INTO SATURDAY BUT BY THAT TIME MODELS
SUGGEST THAT ANOTHER WEAK FRONT MAY ARRIVE BY THEN OR SUNDAY.
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THURSDAY WITH
MAINLY TYPICAL JULY READINGS BY THE END OF THE WEEK.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL BRING MVFR CONDITIONS AT TIMES THIS
AFTERNOON AND EARLY EVENING. MID LEVEL SHORTWAVE WILL CROSS THE
OHIO VALLEY TO THE SOUTHWEST AND IS EXPECTED TO PUT AN END TO
THUNDERSTORM ACTIVITY FROM NW-SE IN THE EVENING.
MVFR VSBYS MAY BE FOUND IN THE PREDAWN HOURS AT JUST ABOUT ANY
LOCATION BUT ATTM JUST INCLUDED IT AT KLUK IN THE RIVER VALLEY.
OUTLOOK...THUNDERSTORMS POSSIBLE MONDAY THROUGH TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...FRANKS/KURZ
SHORT TERM...
LONG TERM...HICKMAN
AVIATION...FRANKSHazardous weather outlook, Jul 19, 12:59 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1259 PM EDT SUN JUL 19 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201000- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY- GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1259 PM EDT SUN JUL 19 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL BEING THE PRIMARY THREATS. IN ADDITION...VERY WARM AND HUMID CONDITIONS WILL RESULT IN THE HEAT INDEX RISING INTO THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN MONDAY AFTERNOON AND NIGHT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL REMAIN THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 19, 10:12 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 AM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG CASSTOWN 40.05N 84.13W
07/18/2015 MIAMI OH LAW ENFORCEMENT
A FEW TREES WERE DOWNED.
&&
MYRONPLocal storm report, Jul 19, 10:13 AM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1013 AM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG PIQUA 40.15N 84.25W
07/18/2015 MIAMI OH LAW ENFORCEMENT
POWER LINES AND POLES WERE DOWNED.
&&
MYRONPLocal storm report, Jul 19, 10:14 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 AM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG FOUNTAIN CITY 39.96N 84.92W
07/18/2015 WAYNE IN LAW ENFORCEMENT
A FEW TREES WERE DOWNED.
&&
MYRONPLocal storm report, Jul 19, 12:08 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1208 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 2 NNE RIPLEY 38.76N 83.83W
07/19/2015 BROWN OH EMERGENCY MNGR
*** 3 FATAL, 3 INJ *** THREE FATALITIES FROM A HOME THAT
WAS DESTROYED IN FLASH FLOODING...WITH THREE PERSONS
RESCUED. NUMEROUS ROADS WASHED OUT ACROSS THE COUNTY WITH
SEVERAL VEHICLE RESCUES OCCURRING OVERNIGHT.
&&
JOHNFSpecial weather statement, Jul 19, 1:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT SUN JUL 19 2015
INZ080-KYZ090>093-095>097-OHZ061-062-070>072-077>079-191815-
SWITZERLAND IN-KENTON KY-BOONE KY-CAMPBELL KY-GRANT KY-GALLATIN KY-
BRACKEN KY-PENDLETON KY-CLERMONT OH-HAMILTON OH-MONTGOMERY OH-
CLINTON OH-GREENE OH-BROWN OH-BUTLER OH-WARREN OH-
138 PM EDT SUN JUL 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
SWITZERLAND...KENTON...BOONE...CAMPBELL...NORTHERN GRANT...
NORTHEASTERN GALLATIN...NORTHWESTERN BRACKEN...PENDLETON...
CLERMONT...HAMILTON...CENTRAL MONTGOMERY...WESTERN CLINTON...
GREENE...NORTHWESTERN BROWN...EASTERN BUTLER AND WARREN COUNTIES
UNTIL 215 PM EDT...
AT 137 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NORTHRIDGE TO CRITTENDEN...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CINCINNATI...DAYTON...HAMILTON...KETTERING...MIDDLETOWN...
BEAVERCREEK...FAIRFIELD...COVINGTON...HUBER HEIGHTS...FAIRBORN...
MASON...FLORENCE...XENIA...INDEPENDENCE...TROTWOOD...MIAMISBURG...
LEBANON...NORWOOD...FOREST PARK AND ERLANGER.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3876 8487 3990 8426 3977 8372 3858 8424
3856 8439 3856 8442 3854 8442 3854 8444
TIME...MOT...LOC 1737Z 298DEG 22KT 3981 8419 3877 8463
HICKMANSpecial weather statement, Jul 19, 1:50 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT SUN JUL 19 2015
OHZ051-191815-
MIAMI OH-
150 PM EDT SUN JUL 19 2015
...A STRONG THUNDERSTORM WILL AFFECT MIAMI COUNTY UNTIL 215 PM EDT...
AT 149 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER PLEASANT
HILL...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
TROY...VANDALIA...TIPP CITY...WEST MILTON...PLEASANT HILL...BROWN...
LAURA...CASSTOWN...LUDLOW FALLS...FARRINGTON...BRANDT...GRAYSON...
GINGHAMSBURG...HAVEN VIEW...CIRCLE HILL...PHONETON AND PARK LAYNE.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3989 8405 3990 8417 3992 8416 3996 8437
3999 8443 4008 8443 4014 8403
TIME...MOT...LOC 1749Z 272DEG 29KT 4003 8438
FRANKSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:14 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 46 min |
| Jul 18, 8:29 PM EDT | Special Weather Statement | ILN | Mercer | 46 min |
| Jul 18, 8:40 PM EDT | Special Weather Statement | ILN | Miami | 35 min |
| Jul 18, 8:49 PM EDT | Special Weather Statement | ILN | Mercer | 26 min |
| Jul 18, 8:59 PM EDT | Special Weather Statement | ILN | Montgomery | 46 min |
| Jul 18, 9:04 PM EDT | Special Weather Statement | ILN | Pike | 26 min |
| Jul 18, 9:13 PM EDT | Special Weather Statement | ILN | Auglaize, Shelby | 32 min |
| Jul 18, 9:17 PM EDT | Special Weather Statement | ILN | Pike | 28 min |
| Jul 18, 9:20 PM EDT | Special Weather Statement | ILN | Warren | 40 min |
| Jul 18, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 40 min |
| Jul 18, 9:39 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 36 min |
| Jul 18, 9:47 PM EDT | Special Weather Statement | ILN | Mercer | 28 min |
| Jul 18, 10:11 PM EDT | Special Weather Statement | ILN | Brown | 34 min |
| Jul 18, 10:45 PM EDT | Special Weather Statement | ILN | Brown | 30 min |
| Jul 18, 10:50 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 3 hr |
| Jul 18, 11:23 PM EDT | Flash Flood Warning | ILN | Brown | 6 hr |
| Jul 19, 12:49 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 3 hr |
| Jul 19, 5:15 AM EDT | Areal Flood Warning | ILN | Brown | 12 hr |
| Jul 19, 12:56 PM EDT | Flash Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 10 hr |
| Jul 19, 1:38 PM EDT | Special Weather Statement | ILN | Clermont, Greene, Hamilton, Montgomery, Warren | 37 min |
| Jul 19, 1:50 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| Jul 19, 2:03 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland, Warren | 27 min |
| Jul 19, 2:08 PM EDT | Special Weather Statement | ILN | Fayette, Greene | 37 min |
| Jul 19, 2:21 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Madison | 39 min |
| Jul 19, 2:34 PM EDT | Special Weather Statement | ILN | Clark | 26 min |
| Jul 19, 2:37 PM EDT | Special Weather Statement | ILN | Brown, Highland | 23 min |
| Jul 19, 2:40 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 35 min |
| Jul 19, 2:43 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Madison | 32 min |
| Jul 19, 2:53 PM EDT | Areal Flood Advisory | ILN | Clark, Clinton, Greene, Warren | 3 hr |
| Jul 19, 3:02 PM EDT | Special Weather Statement | ILN | Pickaway, Pike, Ross | 43 min |
| Jul 19, 3:03 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 27 min |
| Jul 19, 3:19 PM EDT | Special Weather Statement | ILN | Franklin | 26 min |
| Jul 19, 3:22 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Jul 19, 3:39 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| Jul 19, 3:43 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Scioto | 32 min |
| Jul 19, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 36 min |
| Jul 19, 4:18 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 19, 6:16 PM EDT | Special Weather Statement | ILN | Mercer | 29 min |
| Jul 19, 6:39 PM EDT | Special Weather Statement | ILN | Butler | 36 min |
| Jul 19, 7:09 PM EDT | Special Weather Statement | ILN | Warren | 36 min |
| Jul 19, 7:23 PM EDT | Special Weather Statement | ILN | Miami, Shelby | 37 min |
| Jul 19, 7:41 PM EDT | Special Weather Statement | ILN | Clinton | 34 min |
| Jul 18, 11:53 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jul 19, 5:24 PM EDT | Special Weather Statement | ILN | Fayette, Union | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.